After recent Juvederm injections, is it normal for redness to come and go based on facial movement?

Yesterday I had Juvederm Ultra XC injected into the area around my mouth and little in the nasolabial folds area. There is no redness or swelling unless I move my mouth/facial muscles - then I get very red in/around the areas that were injected. With no facial movement the redness fades away. Is this normal? And how long will it continue?

Doctor Answers 4

Skin color changes shortly after Juvederm injections

Thank you for sharing your question. It does not sound like you have a problem. The fluctuating color changes should resolve in a few days. Monitor for any pain and inform your doctor of any issues.
Good luck,

After recent Juvederm injections, is it normal for redness to come and go based on facial movement?

Thank you for your excellent question.  It is not uncommon to have some blanching of the skin near the areas of injection as well as filler deposition as the tissues are adjusting to the filler.  This reaction is the result of a temporary change in blood flow and should resolve within a couple of days.  Hang in there and allow your results time to mature.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Redness after Juvederm injections

Thank you for your question. I always recommend waiting a full two weeks to allow the filler to settle in. The area treated is very vascular which typically causes swelling, redness, along with mild inflammation in and around the injected site. This should start to reduce gradually over the next few days. If this is still a concern after two weeks, I recommend following up with your Physician.

Best,

Dr. Ariel Ostad

Ariel Ostad, MD
New York Dermatologic Surgeon
4.3 out of 5 stars 17 reviews

Swelling After Fillers, Wait 2 weeks and Reverse If Unhappy -- SWELLING

I would suggest waiting at least two weeks before determining final outcome. Please consult with an expert. If needed the filler can be reversed.  Redness that comes and goes after fillers is not common.  Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.